Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 29, 2026, 12:07 AM MDT for 11 counties in Nebraska. It took effect at Mar 29, 2026, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2026, 12:07 AM MDT (06:07 UTC)
- In effect from
- Mar 29, 2026, 9:00 AM MDT
- Expired
- Mar 29, 2026, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3417 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS83 KLBF 290607 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 107 AM CDT Sun Mar 29 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... NEZ204-210-300100- /O.NEW.KLBF.FW.W.0018.260329T1500Z-260330T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 1207 AM MDT Sun Mar 29 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MDT TODAY (SUNDAY) FOR VERY LOW HUMIDITY AND GUSTY NORTHWEST WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...Until 7 PM MDT today (Sunday). * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Upper 70s to mid 80s. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Taylor
2 follow-up statements
265 WWUS83 KLBF 291750 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1250 PM CDT Sun Mar 29 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH TONIGHT AND AGAIN ON MONDAY... NEZ204-210-300900- /O.NEW.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/ /O.CON.KLBF.FW.W.0018.000000T0000Z-260330T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 1150 AM MDT Sun Mar 29 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR VERY LOW HUMIDITY AND GUSTY NORTHWEST WINDS... ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR LOW HUMIDITY AND GUSTY WEST WINDS... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 11 AM Monday to midnight MDT Monday night. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...Until 7 PM MDT today (Sunday). * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...Up to 85. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-208-300900- /O.NEW.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 1250 PM CDT Sun Mar 29 2026 ...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 1 AM CDT TUESDAY FOR LOW HUMIDITY AND GUSTY WEST WINDS.... The National Weather Service in North Platte has issued a Red Flag Warning for, which is in effect from noon Monday to 1 AM CDT Tuesday. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING... * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Up to 84. * LIGHTNING... * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
814 WWUS83 KLBF 291753 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 1253 PM CDT Sun Mar 29 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH TONIGHT AND AGAIN ON MONDAY... NEZ204-210-300900- /O.CON.KLBF.FW.W.0018.000000T0000Z-260330T0100Z/ /O.CON.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 1153 AM MDT Sun Mar 29 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR VERY LOW HUMIDITY AND GUSTY NORTHWEST WINDS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR VERY LOW HUMIDITY AND GUSTY NORTHWEST WINDS... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...Until 7 PM MDT today (Sunday). * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...Up to 85. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-208-300900- /O.CON.KLBF.FW.W.0019.260330T1700Z-260331T0600Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 1253 PM CDT Sun Mar 29 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 1 AM CDT TUESDAY FOR LOW HUMIDITY AND GUSTY WEST WINDS.... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Noon Monday to 1am CT Tuesday * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Up to 84. * LIGHTNING...Dry lightning could be possible * IMPACTS...Any fire starts may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:33 PM MDT, 34 minutes earlier. Its key messages:
- Elevated to near-critical fire weather conditions are possible on Sunday, favoring southwest Nebraska into the southern Panhandle.
- Record high temperatures, very low humidity, and gusty west winds will lead to near critical to critical fire weather concerns Monday.
- A more active storm track could lead to increasing precipitation chances across the area middle to late week, though confidence in this remains low for now.
Area forecast discussion, Mar 28, 11:33 PM MDT, 34 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1233 AM CDT Sun Mar 29 2026 .KEY MESSAGES... - Elevated to near-critical fire weather conditions are possible on Sunday, favoring southwest Nebraska into the southern Panhandle. - Record high temperatures, very low humidity, and gusty west winds will lead to near critical to critical fire weather concerns Monday. - A more active storm track could lead to increasing precipitation chances across the area middle to late week, though confidence in this remains low for now. && .SHORT TERM /THROUGH MONDAY/... Issued at 322 PM CDT Sat Mar 28 2026 Earlier this afternoon, strong southerly winds played a large role in area-wide critical fire weather conditions. Gusts peaked around midday with speeds around 40-45 mph and slight decreases since then. High temperatures have reached the middle 60s west to upper 50s center and east. These have fallen short of forecasts slightly and as a result humidity values have not fallen as expected. Even so, the strong winds and humidity in the teens have led to expansive critical fire conditions, especially considering the magnitude of wind gusts. Tonight...winds will diminish this evening as lee troughing and a weak low extends east off the high terrain. This will bring about a wind shift which will nearly clear the area by daybreak on Sunday. The result will be west-northwesterly winds and another mild overnight. Lows will remain above the freezing mark and range from middle 30s north to upper 40s southwest. Winds should remain steady with sustained speeds around 5-10 mph and modest gusts approaching 20 mph behind the wind shift line. Sunday/Sunday Night...behind the passing trough, west-northwest winds will become breezy during the daytime. A plume of dry mid- level air will cross the central Rockies and within the downslope flow will promote a considerable warm up with dry air. NAEFS guidance suggests h7 and h85 temperatures both exceeding the 99th percentile by early in the day and these warmer mid-level temperatures in a favorable warming setup support boosting afternoon highs. The forecast now calls for upper 80s south to upper 70s north, closer in line with recent MAV guidance. These values will threaten calendar day records. Under sunny to mostly sunny skies, fire weather concerns will once again take center stage. More details pertaining to this can be found below in the Fire Weather section. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 322 PM CDT Sat Mar 28 2026 Fire weather concerns continue into Monday, with yet another day of likely record highs forecast. In fact, H7-H85 temperatures will again exceed the 99th percentile climo for late March by Monday afternoon. Potential cloud cover remains the biggest uncertainty for now, though increasing westerly downslope flow should allow for ample mixing to tap into the very warm air aloft. Highs are expected to soar into the upper 80s to potentially even the low 90s again across southwest Nebraska Monday. This will also coincide with very low humidity, as the very dry airmass anchored across the area allows for minimum afternoon humidity of 10 to 15 percent. Some threat for even single digit humidity values cannot be ruled out, especially if temperatures trend upwards into the lower 90s across southwest Nebraska. Westerly wind gusts of 25 to 35 miles per hour are also expected, with the strongest winds across western Nebraska. Suspect these will continue to trend upwards, with guidance largely underperforming with gusts near daily in the recent record warm pattern. This combination will likely lead to near critical to critical fire weather concerns, and future fire weather headlines may be needed. As a surface low ejects east across southern South Dakota/far northern Nebraska Monday night, a cold front will quickly push from north to south across the area. This will lead to a sharp west to north wind shift, along with increasing northerly gusts of 35 to 45 miles per hour as increasing cold advection promotes ample mechanical mixing overnight. The passage of this front also marks the end of the recent very warm stretch, with near to slightly below average highs then expected for middle week and into next weekend. A threat for precipitation may return for western and north central Nebraska by middle to late week as well, though this remains low confidence for now. A look at NBM probabilities shows broad probabilities of >0.10" across the area by late week, though only peaking to ~30-40% for Thursday evening into Friday. This is largely tied to the evolution of synoptic features, which becomes especially true by Friday and into next weekend. Though confidence remains low, trends will continue to be monitored for at least limited drought relief for western and north central Nebraska. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1233 AM CDT Sun Mar 29 2026 VFR will continue to prevail across all of western and north central Nebraska through Sunday evening. Low-level wind shear will be of concern until 10Z across parts of southwest into central Nebraska, including the KLBF terminal. Northwest winds will increase to 10-20 kts from late morning into the afternoon hours Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 7 PM MDT Sunday for NEZ204-210. && SHORT TERM...NMJ LONG TERM...Brown AVIATION...Roberg
Hazardous weather outlook, Mar 28, 2:44 PM MDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 344 PM CDT Sat Mar 28 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 344 PM CDT Sat Mar 28 2026 /244 PM MDT Sat Mar 28 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. A Red Flag Warning continues through this evening for all of western and north central Nebraska. Strong southerly winds will persist, especially east of Highway 83, into the evening with limited humidity recovery tonight in the 40 to 60 percent range. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Fire weather concerns continue Sunday and Monday. Marginal winds limit overall concern on Sunday but stronger west winds with record high temperatures possible on Monday will make critical to near critical conditions possible. A strong front will arrive late Monday evening and bring an abrupt wind shift with increasing gusts into the overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:50 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 15 more | 42 hr |
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.